zbMATH — the first resource for mathematics

A note on iterates that are contractions. (English) Zbl 0602.47002
In this note it is proved: Theorem: Let T:B\(\to B\) be a continuous linear selfmap of a B-space. Then \(\| T^ N\| <1\) for some N if and only if \(\sum \| T^ n(x)\| <\infty\) for all x in B.

47A05 General (adjoints, conjugates, products, inverses, domains, ranges, etc.)
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
47B06 Riesz operators; eigenvalue distributions; approximation numbers, \(s\)-numbers, Kolmogorov numbers, entropy numbers, etc. of operators
Full Text: DOI
[1] Browder, F.E; Petryshyn, W.V, The solution by iteration of linear functional equations in Banach spaces, Bull. amer. math. soc., 72, 566-570, (1966) · Zbl 0138.08201
[2] Rudin, W, Real and complex analysis, (1966), McGraw-Hill New York · Zbl 0148.02904
[3] Schechter, M, Principles of functional analysis, (1971), Academic Press New York · Zbl 0211.14501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.